MEROPENEM INDUCED HEPATIC DERANGEMENT: A CASE REPORT

Main Article Content

Asmat Ullah
Sobia Sabir Ali

Abstract

Drug-induced hepato-toxicity is one of the common causes of nosocomial morbidity leading to increased length of hospital stay as well as higher mortality. A variety of drugs may lead to different types of hepatobilary disorders. Meropenem, is a broad spectrum antibiotic generally prescribed for complicated infection and in intensive unit cases. It is rarely associated with elevation of hepatic enzymes. We report a case of  56-year-old man who was admitted for complicated diabetic foot and discharging abscess for the past one week. Meropenem was prescribed intravenously for septicemia. However, after 7 days of administration, there was gross elevation of alkaline phosphatase with normal alanine aminotransferase and bilirubin. His INR and hepatobilary sonograph was repeatedly normal. On discontinuation of Meropenem, there was normalization of alkaline phosphatase and resolution of his symptoms.

Article Details

How to Cite
1.
Ullah A, Sabir Ali S. MEROPENEM INDUCED HEPATIC DERANGEMENT: A CASE REPORT. J Postgrad Med Inst [Internet]. 2020 Mar. 31 [cited 2024 May 30];33(4). Available from: https://www.jpmi.org.pk/index.php/jpmi/article/view/2524
Section
Case Report
Author Biography

Asmat Ullah, Department of Pharmacy Services, Lady Reading Hospital, Peshawar

Pharmacist &

Focal Person for Trainings, research & Clinical operations

Most read articles by the same author(s)